Alert archive / Puerto Rico / Flash Flood Watches in 2011

Flash Flood Watch 8, NWS JSJ

July 23, 2011

NWS JSJ issued this flash flood watch at Jul 23, 2011, 7:04 AM CDT. It took effect at Jul 23, 2011, 1:00 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2011, 7:04 AM CDT (12:04 UTC)
In effect from
Jul 23, 2011, 1:00 PM CDT
Expired
Jul 24, 2011, 12:22 PM CDT
In force
23 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WGCA62 TJSJ 231204
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
804 AM AST SAT JUL 23 2011

PRZ001>013-VIZ001-002-240000-
/O.NEW.TJSJ.FF.A.0008.110723T1800Z-110724T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
804 AM AST SAT JUL 23 2011

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM AST THIS AFTERNOON THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PUERTO RICO AND U.S. VIRGIN ISLANDS.

* FROM 2 PM AST THIS AFTERNOON THROUGH SUNDAY AFTERNOON

* A LARGE AREA OF DEEP TROPICAL MOISTURE ASSOCIATED WITH AN UPPER
  LEVEL TROUGH ACROSS THE REGION AND A TROPICAL WAVE ACROSS THE
  EASTERN CARIBBEAN...WILL COMBINE WITH FAVORABLE MID TO UPPER
  LEVEL DYNAMICS AND LOCAL ISLANDS EFFECTS THROUGH AT LEAST
  SUNDAY AFTERNOON...TO PRODUCE A SIGNIFICANT AMOUNT OF
  CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE REGION.

 EXPECT THESE SHOWERS AND STORMS TO LINE UP IN BANDS AND CLUSTERS
 BEGINNING SATURDAY AFTERNOON AND CONTINUING INTO SUNDAY TO
 PRODUCE AN ACTIVE PERIOD OF WEATHER...WITH PERIODS OF HEAVY
 RAINFALL...LOCALLY STRONG WIND GUSTS...LIGHTNING AND FLOODING.
 URBAN AND SMALL STREAM FLOODING AND RAPID RIVER RISES ON MAINSTEM
 RIVERS AND GUTS ARE POSSIBLE ACROSS THE LOCAL ISLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

&&

$$

AAS/OMS/DS
2 follow-up statements
132 
WGCA62 TJSJ 240003
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
803 PM AST SAT JUL 23 2011

PRZ001>013-VIZ001-002-242200-
/O.CON.TJSJ.FF.A.0008.000000T0000Z-110724T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
803 PM AST SAT JUL 23 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE 
  FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...CULEBRA... 
  EASTERN INTERIOR...MAYAGUEZ AND VICINITY...NORTH CENTRAL... 
  NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN AND 
  VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND WESTERN INTERIOR. 
  IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT 
  ISLANDS. 

* THROUGH SUNDAY AFTERNOON

* A LARGE AREA OF DEEP TROPICAL MOISTURE ASSOCIATED WITH AN UPPER 
  LEVEL TROUGH ACROSS THE REGION AND A TROPICAL WAVE ACROSS THE 
  EASTERN CARIBBEAN...WILL COMBINE WITH FAVORABLE MID TO UPPER 
  LEVEL DYNAMICS AND LOCAL ISLANDS EFFECTS THROUGH AT LEAST SUNDAY 
  AFTERNOON...TO PRODUCE A SIGNIFICANT AMOUNT OF CLOUDINESS... 
  SHOWERS AND THUNDERSTORMS ACROSS THE REGION. 

* PREVIOUS RAINFALL WILL ALLOW RIVERS TO RISE RAPIDLY AND BE
  ESPECIALLY DANGEROUS AT NIGHT WHEN VISIBILITIES ARE REDUCED.

EXPECT THESE SHOWERS AND STORMS TO LINE UP IN BANDS AND CLUSTERS 
TO PRODUCE AN ACTIVE PERIOD OF WEATHER...WITH PERIODS OF HEAVY
RAINFALL...LOCALLY STRONG WIND GUSTS...LIGHTNING AND FLOODING.
URBAN AND SMALL STREAM FLOODING AND RAPID RIVER RISES ON MAINSTEM
RIVERS AND GUTS ARE POSSIBLE ACROSS THE LOCAL ISLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

&&

$$
977 
WGCA62 TJSJ 241722
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
122 PM AST SUN JUL 24 2011

PRZ001>013-VIZ001-002-241830-
/O.CAN.TJSJ.FF.A.0008.000000T0000Z-110724T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...
LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE...
CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY...
CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE
122 PM AST SUN JUL 24 2011

...FLASH FLOOD WATCH IS CANCELLED...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS COULD STILL OCCUR
ACROSS THE FORMER WATCH AREA THROUGH THIS EVENING. HOWEVER...THE
LACK OF ANY PROLONGED HEAVY RAINFALL DURING THE PAST 12 HOURS AND
THE EXPECTED FAIRLY RAPID MOVEMENT OF ANY SHOWERS AND THUNDERSTORMS
THIS AFTERNOON...SHOULD NOT ALLOW FOR ANY EXCESSIVE RAINFALL OR
SIGNIFICANT OR WIDESPREAD FLASH OR RIVER FLOODING. THEREFORE...THE
FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Jul 23, 5:03 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 23, 5:03 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
603 AM AST SAT JUL 23 2011

.SYNOPSIS...AN ACTIVE TROPICAL WAVE NOW LOCATED OVER THE LESSER
ANTILLES WILL CONTINUE TO APPROACH THE LOCAL FORECAST AREA THIS
AFTERNOON THROUGH TONIGHT...THEN MOVE ACROSS THE LOCAL AREA
SATURDAY THROUGH SUNDAY. THIS FEATURE AND ITS ASSOCIATED MOISTURE
WILL COMBINE WITH INCREASINGLY FAVORABLE UPPER LEVEL CONDITIONS
AND LOCAL EFFECTS...TO RESULT IN STRONG THUNDERSTORMS AND HEAVY
SHOWERS IN THE FORM OF SQUALL LINES.

&&

.DISCUSSION...SQUALLS CONTINUED TO MOVE ACROSS THE LOCAL FORECAST
AREA THROUGH THE OVERNIGHT HOURS GENERATING GUSTY WINDS AND HEAVY SHOWERS.
ACTUAL REPORTS AND RADAR ESTIMATES SHOWED GUSTY WINDS OF +40 MPH GUSTS
AS SQUALLS MOVED ACROSS THE U.S. VIRGIN ISLANDS...CULEBRA...VIEQUES
AND EASTERN PORTIONS OF PUERTO RICO.

MOISTURE ASSOCIATED TO THE LEADING EDGE INTERACTED WITH FAVORABLE
UPPER LEVEL CONDITIONS AND GENERATED SQUALLY CONDITIONS ACROSS THE
LOCAL FORECAST AREA. AT THE MOMENT THESE SHOWERS HAVE NOT GENERATED
LARGE AMOUNTS OF RAINFALL ACCUMULATION DUE TO THE FAST MOVING CHARACTERISTICS
OF THESE SHOWERS. USGS SENSOR REPORTED QUEBRADA MARIN IN PATILLAS OUT
OF ITS BANKS EARLIER TONIGHT WITH RAINFALL ACCUMULATIONS OF LESS THAN
AN INCH ACROSS THE SOUTHEAST PORTIONS OF PUERTO RICO...THIS SHOWS HOW
SATURATED IS THE EASTERN PORTIONS OF PUERTO RICO DUE TO RAINFALL ACTIVITY
IN THE PAST FEW DAYS. THE TROPICAL WAVE IS NOW LOCATED OVER THE LESSER
ANTILLES AND MODELS SUGGEST THE BULK OF MOISTURE ASSOCIATED TO THIS
WAVE ARRIVING THE LOCAL FORECAST AREA LATER TODAY...THEREFORE MAINTAINING
THE POTENTIAL FOR SMALL STREAM AND URBAN FLOODING TO OCCUR HIGH
THROUGH AT LEAST SUNDAY. A FLOOD WATCH COULD BE ISSUED LATER TODAY.

THE NATIONAL HURRICANE CENTER EXPECT SOME SLOW DEVELOPMENT OF THIS
TROPICAL WAVE DURING THE NEXT COUPLE OF DAYS AS IT MOVES WESTWARD
TO WEST-NORTHWESTWARD AT 15 TO 20 MPH. THIS DISTURBANCE HAS A
MEDIUM CHANCE...30 PERCENT...OF BECOMING A TROPICAL CYCLONE DURING
THE NEXT 48 HOURS.

&&

.AVIATION...BRIEF PERIODS OF MVFR CONDITIONS CAN BE EXPECTED
ACROSS TKPK...TNCM...TJSJ...AND TIST...IN SRRA/TSRA THROUGH AT LEAST
23/16Z. AFTER 23/16...PERIODS OF MVFR/IFR CONDITIONS WILL BE
POSSIBLE ACROSS ALL TAF SITES IN TSRA. WINDS WILL CONTINUE MAINLY
EAST AT 15 TO 20 KTS...WITH GUSTS NEAR 35 KTS IN SHRA/TSRA.

&&

.MARINE...SHOWERS AND THUNDERSTORMS IN THE FORM OF SQUALLS WILL
CONTINUE TO AFFECT THE LOCAL WATERS THROUGH THIS EVENING. MARINERS
SHOULD EXPECT STRONG GUSTY WINDS...LOW VISIBILITIES...CHOPPY
CONDITIONS AND FREQUENT LIGHTNING NEAR THUNDERSTORMS. MARINERS...PLEASE
MONITOR MARINE CONDITIONS BEFORE HEADING TO THE WATER AS THIS
SQUALLY CONDITIONS ARE FORECAST TO PREVAIL ACROSS THE LOCAL WATERS
THROUGH SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  88  79  88  79 /  70  60  60  20
STT  89  80  89  81 /  70  60  60  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

71/10
Hazardous weather outlook, Jul 23, 4:14 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
514 AM AST SAT JUL 23 2011

AMZ710>745-PRZ001>013-240915-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
514 AM AST SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A VERY ACTIVE TROPICAL WAVE WILL MOVE ACROSS PUERTO RICO TODAY.
NUMEROUS SHOWERS WITH ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TO AFFECT THE REGION THROUGH THE DAY. URBAN AND SMALL
STREAM FLOODING WILL BE LIKELY TODAY. RAPID RISES IN
RIVERS...CREEKS...AND STREAMS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE MOISTURE BEHIND THE TROPICAL WAVE...IS EXPECTED TO MAINTAIN
GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF ANY ACTIVE WEATHER OR FLOODING PROBLEMS DUE TO
WEATHER WOULD BE GREATLY APPRECIATED.

AMZ715-725-VIZ001-002-240915-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
514 AM AST SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A VERY ACTIVE TROPICAL WAVE WILL MOVE ACROSS THE U.S. VIRGIN
ISLANDS TODAY. NUMEROUS SHOWERS WITH ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO AFFECT THE REGION THROUGH THE DAY.
URBAN AND SMALL STREAM FLOODING WILL BE LIKELY TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...
POTTER REPORTS OF ANY ACTIVE WEATHER OR FLOODING PROBLEMS DUE TO
WEATHER WOULD BE GREATLY APPRECIATED.

In the hours before

Special weather statement, Jul 23, 3:19 AM CDT, 3 hours 45 minutes before
PRC037-053-069-103-230900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
419 AM AST SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 500 AM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     NAGUABO...CEIBA...FAJARDO AND HUMACAO

AT 410 AM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER THESE MUNICIPALITIES. THESE THUNDERSTORMS
WILL MOVE TO THE WEST NORTHWEST ACROSS THESE SECTORS OF PUERTO RICO
DURING THE NEXT HOUR. DANGEROUS CLOUD TO GROUND LIGHTNING...VERY
HEAVY RAIN...LOW LYING FLOODING AND STRONG WIND GUSTS TO 40 MPH ARE
EXPECTED WITH THESE THUNDERSTORMS.

INTENSE LIGHTNING ARE OCCURRING WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

CASTRO
Special weather statement, Jul 23, 3:47 AM CDT, 3 hours 17 minutes before
PRC037-053-069-103-230900-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
419 AM AST SABADO 23 DE JULIO DE 2011

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 5:00 AM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS

EN PUERTO RICO
     NAGUABO...CEIBA...FAJARDO Y HUMACAO

A LAS 4:10 AM AST...EL RADAR DOPPLER INDICO UNA FUERTE TRONADA SOBRE
ESTOS MUNICIPIOS. ESTAS TRONADAS SE MOVERAN HACIA EL OESTE NOROESTE
A TRAVES DE ESTOS SECTORES DE PUERTO RICO DURANTE LA PROXIMA HORA.
RAYOS DE NUBE A SUELO...LLUVIA FUERTE...INUNDACIONES EN AREAS BAJAS
Y VIENTOS FUERTES EN RAFAGAS HASTA DE 40 MPH SE ESPERAN CON ESTAS
TRONADAS.

RAYOS INTENSOS SE REPORTAN CON ESTA TORMENTA. SI SE ENCUENTRA EN EL
EXTERIOR...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO ARBOLES. MUEVASE
AL INTERIOR DE UN EDIFICIO SI ES POSIBLE. CUANDO SE ENCUENTRE EN EL
INTERIOR MANTENGASE ALEJADO DE LAS VENTANAS Y PUERTAS Y EVITE
UTILIZAR ENSERES ELECTRICOS.

CASTRO/VAZQUEZ
Special weather statement, Jul 23, 4:05 AM CDT, 2 hours 59 minutes before
PRC049-147-VIC010-020-030-231000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
505 AM AST SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 600 AM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES AND ISLANDS
IN PUERTO RICO
     CULEBRA AND VIEQUES

IN THE U.S. VIRGIN ISLANDS
     SAINT JOHN...SAINT THOMAS AND SAINT CROIX

AT 457 AM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING ACROSS THE LOCAL ISLANDS. THESE SQUALLS
WILL GENERATE DANGEROUS CLOUD TO GROUND LIGHTNING...VERY HEAVY
RAIN...LOW LYING FLOODING AND STRONG WIND GUSTS TO 40 MPH.

INTENSE LIGHTNING ARE OCCURRING WITH THESE STORMS. IF OUTDOORS...
STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 23, 4:11 AM CDT, 2 hours 53 minutes before
PRC049-147-VIC010-020-030-231000-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
505 AM AST SABADO 23 DE JULIO DE 2011

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 6:00 AM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS

EN PUERTO RICO
     CULEBRA Y VIEQUES

EN LAS ISLAS VIRGENES AMERICANAS
    SAN THOMAS...SAN JOHN Y SANTA CRUZ.

A LAS 4:57 AM AST...EL RADAR DOPPLER INDICO UNA FUERTE TRONADA SOBRE
ESTOS MUNICIPIOS. ESTAS TRONADAS SE MOVERAN A TRAVES DE LAS ISLAS
LOCALES. ESTAS TURBONADAS GENERARAN RAYOS DE NUBE A SUELO...LLUVIA
FUERTE...INUNDACIONES EN AREAS BAJAS Y VIENTOS FUERTES EN RAFAGAS
HASTA DE 40 MPH.

RAYOS INTENSOS SE REPORTAN CON ESTA TORMENTA. SI SE ENCUENTRA EN EL
EXTERIOR...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO ARBOLES. MUEVASE
AL INTERIOR DE UN EDIFICIO SI ES POSIBLE. CUANDO SE ENCUENTRE EN EL
INTERIOR MANTENGASE ALEJADO DE LAS VENTANAS Y PUERTAS Y EVITE
UTILIZAR ENSERES ELECTRICOS.

EM/RVT

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 2:23 AM CDTAreal Flood AdvisoryJSJ4 hr
Jul 23, 3:59 AM CDTSpecial Marine WarningJSJ31 min
Jul 23, 11:28 AM CDTAreal Flood AdvisoryJSJ107 min
Jul 23, 11:32 AM CDTAreal Flood AdvisoryJSJ102 min
Jul 23, 12:48 PM CDTAreal Flood AdvisoryJSJ3 hr
Jul 23, 1:32 PM CDTSpecial Marine WarningJSJ58 min
Jul 23, 2:51 PM CDTSpecial Marine WarningJSJ39 min
Jul 23, 3:10 PM CDTSpecial Marine WarningJSJ50 min
Jul 23, 3:38 PM CDTAreal Flood AdvisoryJSJ112 min
Jul 23, 4:29 PM CDTAreal Flood AdvisoryJSJ2 hr
Jul 23, 5:04 PM CDTFlash Flood WarningJSJ116 min
Jul 23, 5:37 PM CDTFlash Flood WarningJSJ3 hr

Nearby

Flash Flood Watches in Puerto Rico, 2011Flash Flood Watches in U.S. Virgin Islands, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.